MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA HOT BIOPSY FORCEPS; KGE, FORCEPS, BIOPSY, ELECTRIC

WILSON-COOK MEDICAL INC CAPTURA HOT BIOPSY FORCEPS; KGE, FORCEPS, BIOPSY, ELECTRIC
Model Number G31583
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Laceration(s) of Esophagus (2398); Gastrointestinal Hemorrhage (4476)
Date of Event 10/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continued: section g: 510k: k171973.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the information provided indicated that during an endoscopic submucosal dissection, the hot biopsy forcep was used for hemostasis.Use of the device for hemostasis is against the intended use and is most likely the cause for the reported observation.The intended use states, "this device is used endoscopically in conjunction with monopolar electrosurgical current to obtain gastrointestinal mucosal tissue biopsies and for removal of sessile polyps.Note: do not use this device for any purpose other than stated intended use." prior to distribution, all hot captura biopsy forceps are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the forceps were used for hemostasis during an endoscopic submucosal dissection and use of the device for hemostasis is against the intended use, a cook representative has been directed to contact the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic submucosal dissection of the esophagus [abnormal use], the physician used a cook captura hot biopsy forceps.The lesion was separated by thermal biopsy forceps to stop bleeding, and the front end of the biopsy forceps was suddenly bent and broken, resulting in the rupture of the blood vessel, and the muscle of the esophageal wall where the blood vessel was located penetrated wound.Bleeding control [was required].User immediately replace with a new biopsy forceps and clip the ruptured vessel to stop bleeding with a titanium clip.No other adverse effects were reported.

Brand Name
CAPTURA HOT BIOPSY FORCEPS
Common Device Name
KGE, FORCEPS, BIOPSY, ELECTRIC
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key20822194
Report Number1037905-2024-00773
Device Sequence Number15374392
Product Code KGE
UDI-Device Identifier00827002315839
UDI-Public(01)00827002315839(17)270405(10)W4826044
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31583
Device Catalogue NumberHDBF-2.4-230-S
Device Lot NumberW4826044
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2024
Initial Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE-UNKNOWN MAKE OR MODEL
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown